It is not known exactly what to expect from an overdose of DHEA (dehydroepiandrosterone). An overdose may lead to a testosterone excess in some people (causing acne or deepening of the voice) and an estrogen excess in others (causing feminizing effects in men). Treatment for an overdose, if necessary, will likely involve supportive care.
DHEA (dehydroepiandrosterone) is a hormone and a popular dietary supplement. It is not known exactly what to expect from a DHEA overdose, but it is likely that the effects of an overdose will vary, depending on the DHEA dosage as well as other factors.
If you happen to overdose on DHEA, seek medical attention immediately.
Almost no information is available about the possible symptoms of a DHEA overdose. Because DHEA is a hormone that the body can use to produce other hormones (such as estrogen and testosterone), it seems likely that a DHEA overdose could cause a hormonal imbalance. However, the dose of DHEA that would cause an overdose probably varies from one person to the next, and the exact effects of an overdose also probably vary widely. In some people, a DHEA overdose might lead to a testosterone excess, causing symptoms such as acne, aggression, facial and body hair growth, and deepening of the voice. In others, a DHEA overdose might cause an estrogen excess, which might cause feminizing effects (in men).
Also, it is probably much more likely that taking too much DHEA over a long period of time would cause overdose symptoms, compared to a single, one-time overdose.
Just as it is not known what to expect from a DHEA overdose, it is not known how to best treat a DHEA overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on DHEA.